Alert archive / Oklahoma / Flood Watches in 2011

Flood Watch 1, NWS Tulsa, OK

December 3, 20114 counties in Oklahoma

NWS Tulsa, OK issued this flood watch at Dec 3, 2011, 4:07 PM CST for 4 counties in Oklahoma. It took effect at Dec 4, 2011, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 4:07 PM CST (22:07 UTC)
In effect from
Dec 4, 2011, 6:00 AM CST
Expired
Dec 4, 2011, 3:13 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 514 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
514 m²/s²
0-3 km storm-relative helicity
530 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS64 KTSA 032207
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
407 PM CST SAT DEC 3 2011

...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS OVER THE NEXT COUPLE DAYS...

.SEVERAL ROUNDS OF RAINFALL ARE EXPECTED ALONG AND SOUTH OF I-40
THROUGH MONDAY EVENING. THE HEAVY RAINS MAY CAUSE CREEKS AND
STREAMS TO RISE AND POSSIBLY FLOOD.

ARZ019-020-029-OKZ049-053-072-074>076-041100-
/O.NEW.KTSA.FA.A.0001.111204T1200Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER...
WILBURTON...POTEAU
407 PM CST SAT DEC 3 2011

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING 
  THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND 
  SEBASTIAN. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE 
  FLORE...PUSHMATAHA AND SEQUOYAH. 

* FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINS FROM 2 TO 3 INCHES ARE EXPECTED MAINLY ALONG
  AND SOUTH OF I-40 OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL
  ARKANSAS. SOME ISOLATED AMOUNTS TOTALING 5 INCHES ARE POSSIBLE.
  THIS RAINFALL MAY CAUSE CREEKS AND STREAMS TO RISE AND POSSIBLY
  FLOOD...ESPECIALLY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$

LACY
3 follow-up statements
212 
WGUS64 KTSA 040951
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
351 AM CST SUN DEC 4 2011

...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS OVER THE NEXT COUPLE DAYS...

.SEVERAL ROUNDS OF RAINFALL ARE EXPECTED ALONG AND SOUTH OF I-
40 THROUGH MONDAY EVENING. THE HEAVY RAINS MAY CAUSE CREEKS AND
STREAMS TO RISE AND POSSIBLY FLOOD.

ARZ019-020-029-OKZ049-053-072-074>076-041800-
/O.CON.KTSA.FA.A.0001.111204T1200Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER...
WILBURTON...POTEAU
351 AM CST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN 
  OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA 
  AND SEQUOYAH. 

* THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINS FROM 2 TO 3 INCHES ARE EXPECTED MAINLY ALONG
  AND SOUTH OF I-40 OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL
  ARKANSAS. ISOLATED AMOUNTS OF UP TO 5 INCHES ARE POSSIBLE BEFORE
  THE RAIN ENDS LATE MONDAY. THIS RAINFALL MAY CAUSE CREEKS AND STREAMS
  TO RISE AND POSSIBLY FLOOD...ESPECIALLY IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
674 
WGUS64 KTSA 041657
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CST SUN DEC 4 2011

...HEAVY RAINS EXPECTED OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS OVER THE NEXT COUPLE DAYS...

ADDTIONAL RAINFALL WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND 
WEST CENTRAL ARKANSAS. THE HEAVIER RAINFALL MAY CAUSE CREEKS AND STREAMS
TO RISE AND POSSIBLY FLOOD.

ARZ019-020-029-OKZ049-053-072-074>076-050000-
/O.CON.KTSA.FA.A.0001.000000T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER...
WILBURTON...POTEAU
1057 AM CST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN 
  OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA 
  AND SEQUOYAH. 

* THROUGH MONDAY AFTERNOON

* ADDITIONAL HEAVY RAIN WILL REMAIN POSSIBLE ACROSS SOUTHEAST
  OKLAHOMA AND WEST CENTRAL ARKANSAS. THIS RAINFALL MAY CAUSE
  CREEKS AND STREAMS TO RISE AND POSSIBLY FLOOD...ESPECIALLY IN
  THE HIGHER TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

&&

$$
268 
WGUS64 KTSA 042113
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
313 PM CST SUN DEC 4 2011

.RECENT DATA INDICATES THAT THE MORE SIGNIFICANT RAINFALL WILL
FALL SOUTH AND EAST OF THE WATCH AREA TONIGHT. THEREFORE...THE
WATCH WILL BE CANCELLED.

ARZ019-020-029-OKZ049-053-072-074>076-042215-
/O.CAN.KTSA.FA.A.0001.000000T0000Z-111206T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...STIGLER...
WILBURTON...POTEAU
313 PM CST SUN DEC 4 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA HAS BEEN
CANCELLED. WHILE RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE
APPROACHED 2 INCHES IN SOME LOCATIONS...AMOUNTS OVER THE PAST 12
HOURS HAVE NOT BEEN SIGNIFICANT. IN ADDITION...RECENT DATA
INDICATES THAT THE HEAVIER RAINS WILL FALL SOUTH AND EAST OF THE
WATCH AREA TONIGHT. THEREFORE...THE WATCH WILL BE CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Dec 3, 3:43 PM CST, 24 minutes earlier.

Area forecast discussion, Dec 3, 3:43 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT DEC 3 2011

.DISCUSSION...

ANOTHER BUSY DAY AT THE FORECAST DESK DEALING WITH ISSUES FROM
HEAVY RAINFALL DOWN IN THE SOUTHEAST...TO WINTER WEATHER POTENTIAL
SUNDAY NIGHT AND MONDAY ACROSS NE OK/NW AR.

NOT MUCH HAS CHANGED WITH OVERALL PATTERN AS WAS DESCRIBED
YESTERDAY. THERE ARE DIFFERENCES AMONGST THE NAM AND ECMWF ON THE
OVERALL UPPER JET STRUCTURE AND DYNAMICS...AND THIS IS CAUSING
SOME DIFFERENCE OF OPINION IN THE QPF AMOUNTS. THERE HAS ALSO BEEN
A NOTICEABLE TREND OF SHIFTING THE OVERALL PRECIP SHIELD EASTWARD
TODAY...SUCH THAT TULSA NOW APPEARS TO BE ON THE NORTHWEST FRINGE
OF THE BEST QPF. BASED ON THE LATEST LAYER TEMP PROFILES FROM THE
NAM/ECMWF...THERE IS STILL POTENTIAL FOR ACCUMULATING SLEET AND SNOW
ACROSS NE OK AND ESPECIALLY NW AR WHERE AMOUNTS COULD APPROACH
WARNING CRITERIA BY MONDAY. HOWEVER...GIVEN THE SIGNIFICANT
VARIANCE IN QPF AMONG THE NAM/ECMWF/GFS MODELS THERE IS STILL
CONSIDERABLE UNCERTAINTY...AND TOO MUCH TO ISSUE A WATCH AT THIS
POINT. NEVERTHELESS...WOULD EXPECT AN ADVISORY TYPE EVENT OVER
THIS AREA AT THE VERY LEAST.

IN ADDITION TO THE WINTER WEATHER POTENTIAL...THERE WILL ALSO BE
HEAVY RAIN POTENTIAL FOR SOUTHEAST OK AND WEST CENTRAL AR AS
SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TO FALL THROUGH MONDAY.
THERE MAY BE WATER RISES ALONG THE SMALLER CREEKS AND STREAMS IN
THIS REGION. 10% EXCEEDENCE PROBABILITY SUGGESTS THAT THERE IS
POTENTIAL FOR ISOLATED 5 TO 6 INCH RAINS IN THIS REGION THROUGH
MONDAY. FOR THIS REASON AN AREAL FLOOD WATCH WILL BE ISSUED.

THE WEATHER LOOKS QUIET BEYOND TUESDAY FOR THE TIME BEING...ASIDE
FROM THE ARRIVAL OF AN ARCTIC FRONT FRIDAY. GIVEN THE LOCATION OF
WHERE THE DEEP TROUGH DIGS ACROSS THE CENTRAL CONUS...THIS FRONT
DOES APPEAR TO BE A DRY ONE...BUT WILL NEED TO BE MONITORED. LOOKS
LIKE THE COLDEST AIR OF THE SEASON THUS FAR IS HEADED OUR WAY JUST
IN TIME FOR NEXT WEEKEND.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  45  33  37 /  50  20  40  60
FSM   44  46  37  39 / 100  80  80  80
MLC   38  45  35  38 / 100  70  70  70
BVO   30  45  31  36 /  40  10  30  30
FYV   36  43  32  32 / 100  60  80  80
BYV   36  42  32  32 / 100  60  80  80
MKO   35  44  34  37 / 100  50  60  70
MIO   33  44  32  35 / 100  20  40  60
F10   34  44  34  37 /  60  50  60  60
HHW   45  47  38  42 / 100  80  80  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR OKZ049-OKZ053-
     OKZ072-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

LONG TERM....30
Hazardous weather outlook, Dec 3, 1:07 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CST SAT DEC 3 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CST SAT DEC 3 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING AND OVERNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET... THIS AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AN EXPANSIVE AREA OF RAIN AHEAD OF A PREFRONTAL TROUGH  WILL
CONTINUE TO MOVE EAST THIS AFTERNOON... WITH OVERALL CHANCES THIS
AFTERNOON DECREASING FROM WEST TO EAST. LATER TODAY AND THIS EVENING...A
STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AND WILL OFFER
A CONTINUED CHANCE FOR RAIN. THIS BOUNDARY WILL SWEEP ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS A FEW EMBEDDED
THUNDERSTORMS WILL ALSO BE POSSIBLE FROM LATER THIS AFTERNOON
ON...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
RAIN MAY BE ONGOING ACROSS FAR SOUTHEAST OKLAHOMA SUNDAY MORNING.
AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES SUNDAY AND INTO
MONDAY...ANOTHER ROUND OF PRECIPITATION IS EXPECTED INCREASE IN
AREAL COVERAGE FROM SOUTH TO NORTH SUNDAY NIGHT AND MONDAY. THE
POTENTIAL REMAINS FOR HEAVIER RAINFALL ACROSS SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS.

COLDER AIR WILL BE IN PLACE ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. AS A REINFORCING SHOT OF COLD AIR MOVES IN
FROM THE NORTH....SOME ACCUMULATING WINTRY PRECIPITATION WILL BE
POSSIBLE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY
DURING THE DAY MONDAY.

WHERE THE RAIN SNOW LINE DEVELOPS REMAINS IN QUESTION GIVEN THE
CURRENT MODEL SOLUTIONS. HEAVIER SNOW ACCUMULATIONS STILL REMAIN
POSSIBLE IN A ZONE ALONG AND NORTH OF WHERE THIS LINE EVENTUALLY
BECOMES ESTABLISHED. SNOW CHANCES WILL LINGER INTO MONDAY NIGHT BEFORE
THE UPPER SYSTEM FINALLY LIFTS NORTH OF THE AREA...HOWEVER ANY ACCUMULATIONS
AT THAT TIME SHOULD REMAIN LIGHT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
RAIN AND SNOW AMOUNTS WILL CONTINUE TO BE REFINED AS NEW DATA IS
RECEIVED OVER THE WEEKEND. MONITOR THE LATEST WEATHER
FORECASTS...AND BE ALERT FOR POSSIBLE WATCHES AND WARNINGS. UNDERTAKING
BASIC WINTER STORM PREPARATIONS SHOULD BE A CONSIDERATION...INCLUDING
PREPARING A WINTER WEATHER SURVIVAL KIT AND WINTERIZING VEHICLES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Flood Watches in Oklahoma, 2011Flood Watches in Arkansas, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.